Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aimee_lou_uk

Conscious decision to come off isotretanoin

Recommended Posts

I am stressed, irritable and cannot concentrate...

I have VERY important exams coming up, so i'm going to jack in the isotretanoin. Working full time and studying part time is very stressful and I dont want to jeopardise my career...

Plus im constantly worrying about it changing me and making me depressed.

Its been a tough decision, but it pretty cleared up my skin from the first couple of weeks, and hopefully it will remain, with the aid of a good topical and eating sensibly and keeping fit and healthy!!!

Well... its been nice talking to you all and wish you all the best of luck, but im bowing out gracefully and ringing my dermatologist to arrange an appointment to tell him so.

Aimee Lou

xxx

Link to comment
Share on other sites

Won't you return to the Forum at all to tell us how you are doing without it?

Yeah sure!!

Syrup Face - why are you going to be bowing out gracefully too?

xxx

Link to comment
Share on other sites

I'm glad to here that aimee. i'm sure you have taken enough to permanently reduce (at the very least) your acne.

All the best.

Link to comment
Share on other sites

Yeh I can understand why you are doing it, I'm awfully tempted to as well. When I had my January exams I came off it for like a month and started to feel a little more normal again but it means id probably be finished by now if I hadn't

Link to comment
Share on other sites

Won't you return to the Forum at all to tell us how you are doing without it?

Yeah sure!!

Syrup Face - why are you going to be bowing out gracefully too?

xxx

Well I probably will continue on a lower dose, but I've become increasingly worried about the side effects on the brain. I've become fairly convinced that it can (or does) indeed scauses changes to the brain. The drug has certainly made me feel a lot different when I'm on it. Hopefully my acne will clear up fast then I can quit taking the drug. I don't wanna be taking this stuff for months on end.

Btw, I'm not trying to scare anyone with this info, but honestly I've been looking into this obsessively and there just seems to be growing evidence that this stuff is bad for your brain. There's still a lot of research that needs to be done, but whats there is a bit concerning.

You can read about that here:

http://max001.proboards42.com/index.cgi?bo...read=1118568706

Link to comment
Share on other sites

It is extremely bad for you in many ways, people just don't want to listen when they are on the drug and it is clearing them. I was the same and assumed all the niggling side effects would pass. I wish that was the case, but the 6 month period AFTER tane is the time when people often see nasty side effects arise.

If you had no problems whatsoever ever other than very minor side effects whilst on tane you are probably going to be fine though.

I think people like me could tell when we were at the end of our treatment that things weren't right, i believe my brain has escaped pretty well i don't have anything to severe, but my body and skin is a wreck now.... I realise i am one of the relative few who experience these side effects though, don't let it scare you to much.

Link to comment
Share on other sites

No im not leaving!!! im just quitting the tane,

hopefully it has put it into remission ( i havent broke out at all apart from 1,2 spots which means hopefully it has done some good) and a good topical will work as well as holistic treatment (after a few weeks and my body is back to normal, i'm going to do a liver cleanse and colon cleanse lol)

My passion is learning, i love chemistry and science... i dont want to jeopardise my career, my degree, and what i love and have a passion for by damaging my brain, which when i have researched, seems to be the same as others have posted in this thread.

I've just started going to an astronomy society to learn astronomy which i have ALWAYS wanted to do :)

Link to comment
Share on other sites

Good for you Aimee,

I'm glad you put knowledge on such a pedestal - it really is what's truly important. I wish you luck with your future.

Link to comment
Share on other sites

To each their own! :) Tane effects everyone differently.

God bless you on your way to accomplishing your goals!

Link to comment
Share on other sites

You do realize that it will take for weeks to the effects to subside? I had the same troubles, but I stuck with it. I finished a couple weeks ago and it's just starting to fade.

Good luck, though.

Link to comment
Share on other sites

Have you considered just lowering your dose?

Personally, by around the end of my third month I was considering quitting because I was very depressed about relationship issues and had been thinking about suicide... but then I basically realized "If I don't reach recommended cumulative dose then the last 3 months I've suffered on accutane will be for nothing!"

So I decided to toughen up and finish the last month. The mental side effects got much better after a little while.

... Then my doctor decided to extend my course by another two months... Again, I considered quitting, but didn't. I'm starting my Fifth month in a few days. I think my body is getting used to the drug, the only side effect I've had over the past few weeks has been dry lips and some minor mood swings (nothing as bad as before).

Basically, you might want to think a little more on this. Having to start a new course in the future would suck.

Link to comment
Share on other sites

Just curious how is accutane damaging your brain?

It effects neuro receptors in your brain, effecting seratonin levels produced... supposedly. Read up on it :)

I know sid - I have, and to be honest, i just personally do not think it is worth it for me. It pretty much cleared me up straight away, I hope that with good diet and a good topical, and taking care of myself/ liver cleanses etc i can keep clear, hopefully tane just pushed it that little bit to help me :)

Link to comment
Share on other sites

Amiee_Lou I wish you the very best - keep us posted on your progress! I would love to hear about your holistic approaches!!

Link to comment
Share on other sites

mmmm... well, the "depression" isnt the MAIN reason i've come off it, its because i want to focus on my exams and felt like i coudln't focus and don't want it to get worse, there is more important things in my life ATM than taking isotretanoin...

and i can't even get intouch with my dermatologist nehow, doesnt want to know doesnt care! i rang them twice yesterday, said they would ring me back and didn't... hmmm

xxx

Link to comment
Share on other sites

Ring again and tell them your arm just fell off or something. I'm pretty sure if they don't call back damn soon that'd be grounds for medical negligence! Although this is the NHS ;) Best of luck Aimee.

Link to comment
Share on other sites

It effects neuro receptors in your brain, effecting seratonin levels produced... supposedly.

Uh huh...

http://max001.proboards42.com/index.cgi?bo...read=1118568706

Maybe you should find something on the net that is a bit more current and not 2 1/2 years old. Go the the FDA site they may disagree with the 2005 article you have posted.

Good luck aimee, I wish you nothing but the best!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×